From Posteriors to Priors via Cycles: An Addendum
Rodrigues-Neto (2009) has shown that a given specification of posteriors of different players in an incomplete-information setting is compatible with a common prior if and only if the posteriors satisfy the so-called cycle equations. This note shows that, if, for any player, any element of the partition of the this player has a nonempty intersection with any element of the partition of any other player, then it suffices to verify the cycle equations for all cycles of length 4 or less.
|Date of creation:||May 2011|
|Date of revision:|
|Contact details of provider:|| Postal: Kurt-Schumacher-Str. 10 - D- 53113 Bonn|
Phone: +49-(0)228 / 91416-0
Fax: +49-(0)228 / 91416-55
Web page: http://www.coll.mpg.de/
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Feinberg, Yossi, 2000. "Characterizing Common Priors in the Form of Posteriors," Journal of Economic Theory, Elsevier, vol. 91(2), pages 127-179, April.
- John C. Harsanyi, 1967. "Games with Incomplete Information Played by "Bayesian" Players, I-III Part I. The Basic Model," Management Science, INFORMS, vol. 14(3), pages 159-182, November.
- Hellman, Ziv & Samet, Dov, 2012.
"How common are common priors?,"
Games and Economic Behavior,
Elsevier, vol. 74(2), pages 517-525.
- Samet, Dov, 1998. "Iterated Expectations and Common Priors," Games and Economic Behavior, Elsevier, vol. 24(1-2), pages 131-141, July.
- Dov Samet, 1997.
"Common Priors and Separation of Convex Sets,"
Game Theory and Information
- Rodrigues-Neto, José Alvaro, 2009. "From posteriors to priors via cycles," Journal of Economic Theory, Elsevier, vol. 144(2), pages 876-883, March.
- Morris, Stephen, 1994. "Trade with Heterogeneous Prior Beliefs and Asymmetric Information," Econometrica, Econometric Society, vol. 62(6), pages 1327-47, November.
- Rodrigues-Neto, José Alvaro, 2012.
"The cycles approach,"
Journal of Mathematical Economics,
Elsevier, vol. 48(4), pages 207-211.
When requesting a correction, please mention this item's handle: RePEc:mpg:wpaper:2011_07. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Marc Martin)
If references are entirely missing, you can add them using this form.